The Annals of Mathematical Statistics

Problems in Plane Sampling

M. H. Quenouille

Full-text: Open access

Abstract

After consideration of the relative accuracies of systematic and stratified random sampling in one dimension the problem of estimation of linear sampling error is discussed. Methods of sampling an area are proposed, and expressions for the accuracies of these methods are derived. These expressions are compared for large samples, with special reference to correlation functions which appear to be theoretically and practically justified, and systematic sampling is found to be more accurate than stratified random sampling in many cases. Methods of estimating sampling errors are again considered, and examples given. The paper concludes with some remarks on the problem of trend in the population sampled.

Article information

Source
Ann. Math. Statist. Volume 20, Number 3 (1949), 355-375.

Dates
First available in Project Euclid: 28 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177729989

Digital Object Identifier
doi:10.1214/aoms/1177729989

Mathematical Reviews number (MathSciNet)
MR32175

Zentralblatt MATH identifier
0035.09103

JSTOR
links.jstor.org

Citation

Quenouille, M. H. Problems in Plane Sampling. Ann. Math. Statist. 20 (1949), no. 3, 355--375. doi:10.1214/aoms/1177729989. https://projecteuclid.org/euclid.aoms/1177729989.


Export citation